Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Blood test showed high complement total and low absolute eosinophils. Looking for suggestions

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2446 Questions
Question
Recent bloodwork shows complement total (CH50) is high and so is c-reactive protein. Absolute eosinophils is low and occult blood was present in urine but not on menstrual cycle. Can you explain this better to me in plain layperson english? please
Posted Thu, 15 Nov 2012 in Blood Disorders
 
 
Answered by Dr. Robert Galamaga 10 hours later
Hello and thank you for sending your question.

The laboratory results which you have indicated reflect a likely inflammatory process. Elevated complement levels and sedimentation rate usually occur in the setting of inflammation or possibly infection.

I would suggest that you do visit with an infectious disease specialist to make sure that there is no possible infection which could be triggering these laboratory results.

You have already made the correct step in visiting with a rheumatologist as well. If you have physical exam findings which are suspicious for some type of inflammatory arthritis the rheumatologist may recommend medications such as prednisone.

Again at this point I think the explanation for your elevated laboratory results are related to inflammatory process versus infection. The only way to truly assess for this would be with physical examination and additional blood testing as per the recommendations of your specialist.

Thanks again for sending your question. Please let me know if you have any additional concerns.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Follow-up: Blood test showed high complement total and low absolute eosinophils. Looking for suggestions 7 minutes later
Rheumatologist was checking these levels because he was testing for lupus. I have had a rash, pleurisy, horrible fatigue, red eyelids and eyes that hurt like I have cried for days. Just worried it could be lupus and I don't get to see him for like another 2 weeks... Just all of this bloodwork stuff is
Greek to me. Could this possibly be lupus if
These are the only things outside of normal
Limits? Just inquiring thank u.
 
 
Answered by Dr. Robert Galamaga 12 hours later
Hello and thank you for the additional question.

In Absence of any other positive test result I would be hesitant to say that you have lupus with XXXXXXX results that you have reported. There maybe additional tests that the rheumatologist has requested take additional time. These confirmatory tests usually take several days or sometimes over a week in order to result.

There are many inflammatory disorders which could potentially cause the symptoms you are reporting. Some of these are referred to as mixed connective tissue disorders. Again I would encourage you to follow up with the rheumatologist to discuss all the test results in great detail. It does not sound like you have any obvious infection but again it may be reasonable to visit with an infectious disease specialist to make sure that you are not dealing with some type of chronic infection weather is a virus or bacteria.

Thanks again for sending your question. Please let me know if you have any additional concerns.

Dr. Robert
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor